ADVERTISEMENT

Q. Kindly help me taper the dosage of Ventab and Mirtazapine?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by Dr. Chithranjali Ravichandran
This is a premium question & answer published on Aug 23, 2021

Hi doctor,

I am taking the following antidepressants for 14 years with doses as below.

Tablet Lametec 25 mg in morning 50 mg in the night, tablet Ventab 25 mg in the morning and 50 mg at night, and tablet Mirtazapine 15 mg at night. I am gaining weight due to Mirtazapine and erection issues due to Ventab. I want to stop these two pills completely, but I read it has to be tapered slowly. How shall I taper the dosage of Ventab and Mirtazapine? And how much time will it take? My height is 162 cm, and my weight is 74 kg.

Kindly help.

#

Hi,

Welcome to icliniq.com.

Thank you for taking help from a psychiatrist.

I can understand your situation.

You may have a major depressive disorder. There is non-pharmacological management for your depression. It will help if you follow the below guidelines to deal with it. It will help you.

1) You should do exercises daily for 30 to 45 minutes, like going for a walk.

2) You should do meditation for 20 minutes daily, sit at one place in a comfortable position and try to concentrate on your normal breathing, do not stop or force yourself to control your thoughts.

3) You should eat healthy home-cooked foods and avoid junk foods.

4) You must drink enough water.

5) You should spend quality time with friends and family daily or do video calls if you are away from your family.

6) You should spend time on creative hobbies like reading good books, writing journals, painting, drawing, learning new skills or language or musical instruments.

7) You should take sleep for seven to eight hours daily.

8) You must avoid tobacco or alcohol or any substance abuse.

I suggest you stop tablet Ventab 25 mg (Desvenlafaxine) and continue the rest of the medications for eight weeks. Then taper and take tablet Ventab 25 mg at night instead of 50 mg for another eight weeks, so you are off from tablet Ventab. After that, take tablet Mirtazapine 7.5 mg for another eight weeks and continue your tablet Lametec (Lamotrigine).

Thank you.

Hello doctor,

Thanks for the reply.

In case, if I stop tablet Mirtazapine, will I get problem with sleep? Should I add any sleep medication for it?

Kindly help.

#

Hi,

Welcome back to icliniq.com.

If you have sleep disturbance, you can take tablet Clonazepam 0.25 mg. You have to keep patience during tapering your medications as you are on those medications for more than 14 years, you may have some mild withdrawal symptoms.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does Seroquel extend the time of my derealization last longer?

Seroquel is Quetiapine and is an antipsychotic drug, but the drug is also used in mood disorders like bipolar disorder or resistant depression ...   Read full

I am getting hallucinations after taking Mirtazapine. Is it normal?

Hello doctor, I am on Mirtazapine for the past four months, treating episodical depression and panic attacks ...   Read full

Does side effect of the anxiety drug diminishes the memory?

When I was 15 years old, I started to suffer from depression and had to undergo psychiatric treatment ... I was prescribed Trazonil for a sleep disorder and Flunil for depression and anxiety ......   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.